When Tammy registered for HPU in spring 2000, part of the university’s requirement was for all enrolling students to get a TB skin test clearance. Tammy tested positive (which meant that she had been exposed to the TB virus) and was given a six-month course of an antibiotic called INH. This is the normal protocol for one tested positive. However, one of the side effects of the drug is liver damage. All through Tammy’s regular checkups, no one knew that this drug was having a serious effect on her liver function.

“In June, 5 months after I was on the antibiotic, I got really sick. I was jaundiced and my skin itched all over. My regular doctor took me off the antibiotic immediately and was hopeful that my liver would rebound back to normal. I was told that I had a drug induced form of Hepatitis.

Unfortunately for the next two months, I got even worse and in the process lost 15 pounds. I was sent to four doctors, two were surgeons at the St. Francis Liver Center. They said that my condition was serious and they considered putting me on the wait list for a liver transplant. I was terrified for my life and the prospect of a transplant was unimaginable! What are my chances?

My aunty told me about Dr. Ho. Of course I was ready to try anything. I had my first appointment with Dr. Ho on August 16th. The itching stopped within seven days of my first visit. Thereafter, I felt better and better. By my third visit on August 28th, my coloring had pretty much returned back to normal – that beautiful shade of yellow was gone. It was only 12 days from my visit to Dr. Ho that I got well! I felt so lucky! The liver specialist did not know about my visit to Dr. Ho. He was just surprised that I recovered from such a serious condition so quickly. He said during my last appointment that just about everything is back to normal!”